Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Is this a MS Symptom?
avatar
demimonsterr posted:
I was just recently diagnosed with Transverse Myelitis which my doctor said was a stepping stone for having MS. I have been having the weirdest taste in my mouth for about a week now and it only happens with certain foods. Along with that, sometimes my taste buds have a "flashback" of sort when they like relive all of the bad taste in the past few months. I don't know if this is a MS symptom or something else.
Reply
 
avatar
hackwriter responded:
I've experienced something similar, but I'm on a number of meds and I smoke, so I chalk it up to those things.

From what I've read, this could actually be caused by a diminished sense of smell. It's a general phenomenon of aging among 60-70 year-olds--but if you are young, it could be caused by medications or something gone awry in the nose and throat--or a number of other things.

You might mention it to your doc during your next appointment.

Kim
 
avatar
Csewhappy responded:
Hi Demi

I have Transverse Myelitis too, in my c-spine (? t-spine too) ... so you wouldn't think it'd affect taste like that - however, I do get something very similar to what you are describing ... although I get it a good deal with smells/aromas too.
It would be worth a trip to the dentist tho' just to check nothing's wrong with your teeth or gums - as that can cause exactly what you describe as well.
Who knows? I'll be interested to see too.

Carol
 
avatar
Neil S Lava, MD responded:
The change in taste is usually not a symptom of MS. There can be many other causes.
You might mention this to your physician when you have your next appointment.


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

the walking drug, ampyra
was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
Was this Helpful?
51 of 62 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.